Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 67, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 22, 2004, 6:46 PM CDT for Adams County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 22, 2004, 6:46 PM CDT (23:46 UTC)
- Expired
- May 22, 2004, 7:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Adams County, NE
The radar
The Grand Island radar (KUEX), 23 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 3:45 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -191 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:18 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, May 22, 2:18 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 218 PM CDT SAT MAY 22 2004 .SHORT TERM...TONIGHT GIVEN ITS A HANDFUL BY ITSELF. FOREMOST CONCERN REMAINS RELEGATED TO EJECTION OF STRONG UPR TROF OUT OF THE ROCKIES. IMMEDIATE SVR THREAT TIED TO INCREASING LL WAA OVR WARM FRONT/OUTFLOW BOUNDARY MERGER WHICH IS SLOWLY MIXING NWD THROUGH TIME AND ALG A BLUE HILL TO SYRACUSE LINE. HIGH CLD SHIELD THINNING THROUGH TIME BUT HAD RETARDED DESTABILIZATION SOMEWHAT THROUGH THE MORNING AND LOOKS TO HOLD OFF INITIATION ALG BOUNDARY UNTIL 22-23Z TIME FRAME. INCREASING MID LVL FLW IN ASSOCN/W EJECTING UPR TROF AND ADVTN OF STEEP EML OVRTOP DEEP LL MSTR PLUME HIGHLITE TOR POTENTIAL ESP WITHIN ENHANCED BACKED LL CHANNEL N OF BOUNDARY AND EPS NE OF DVLPG TRIPLE POINT INTERSECTION TOWARD 00Z. SIGNIFICANT TOR POTENTIAL A REAL RISK AND LOOKING TO BE ALG A BLUE HILL TO YORK LINE THROUGH 02/03Z. AFT THAT...INCOMING COLD FRONT AND DEEPENING SYSTEM PROMISE HEALTHY DOSE OF RAINFALL...ESPECIALLY I-80 CORRIDOR AND NORTH. COULD BE SOME LOCALIZED HEAVY RAIN GIVEN SIG MSTR FLUX AND FORCING BUT MOVEMENT LOOKS QUICK ENOUGH TO PRECLUDE FFA. .LONG TERM...SUNDAY THROUGH SATURDAY...UPPER SYSTEM TO PUSH THROUGH TONIGHT AND WILL CLEAR THINGS OUT FOR SUNDAY AND SHOULD CALM THINGS DOWN. SOUTHWEST FLOW TO CONTINUE INTO MIDWEEK AND WILL KEEP VERY SMALL CHANCES FOR PRECIP IN THE AREA. TIMING AND STRENGTH OF WAVES IN FLOW UNCERTAIN. WILL CONTINUE LOW POPS MONDAY AFTERNOON TO WEDNESDAY. WEAK RIDGING BUILDS INTO THE ROCKIES DURING MIDWEEK AS NEXT SYSTEM TRIES TO ORGANIZE ON WEST COAST. MODELS ARE TRYING TO GET HANDLE ON NEXT SYSTEM. MODELS TEND TO SLOW THE SYSTEM DOWN. WILL HOLD OFF ON ADDING PRECIP AT THIS TIME BUT WILL NEED TO CONTINUE TO MONITOR THIS SYSTEM GIVEN THE HOLIDAY WEEKEND AND RELATED ACTIVITIES. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && EFFECTIVE JUNE 8 2004 THIS PRODUCT WILL HAVE THE ID CHANGED FROM OMAAFDGRI...TO OMAAFDGID. FOR MORE INFORMATION CHECK OUT THE FOLLOWING WEB ADDRESS/USE LOWER CASE LETTERS: HTTP://WWW.CRH.NOAA.GOV/PUBLIC/WMOHEADERS/CRPHASE1.HTM T/KISNER
Hazardous weather outlook, May 22, 3:26 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 326 PM CDT SAT MAY 22 2004 NEZ039>041-046>049-060>064-072>077-082>087-231200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-KEARNEY-MERRICK-NANCE-NUCKOLLS-PHELPS- POLK-SHERMAN-THAYER-VALLEY-WEBSTER-YORK- 326 PM CDT SAT MAY 22 2004 ...A SIGNIFICANT SEVERE WEATHER EVENT EXPECTED LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SIGNIFICANT RISK FOR SEVERE WEATHER EXISTS LATE THIS AFTERNOON AND EVENING ACROSS MOST OF SOUTH CENTRAL NEBRASKA. THUNDERSTORMS ARE EXPECTED TO INITIATE ALONG A WARM FRONT DRAPED ALONG THE KANSAS...NEBRASKA BORDER BETWEEN 5 AND 6 PM AS SURFACE LOW PRESSURE OVER NORTHWEST KANSAS INTENSIFIES IN RESPONSE TO A STRONG UPPER LEVEL DISTURBANCE EJECTING OUT OF COLORADO. ADDITIONAL STORMS DEVELOPING OVER THE HIGHER TERRAIN OF WESTERN NEBRASKA AND WESTERN KANSAS WILL MOVE INTO AREA WEST OF HIGHWAY 183 BETWEEN 5 AND 6 PM. EXTREME INSTABILITY AND INCREASING DEEP LAYER SHEAR WILL ALLOW FOR STORMS TO QUICKLY BECOME SEVERE WITH A MODERATE THREAT FOR VERY LARGE HAIL AND DAMAGING WINDS. IN ADDITION...TORNADOES...SOME SIGNIFICANT...ARE POSSIBLE JUST NORTH OF THE WARM FRONT. AT THIS TIME...THE GREATEST TORNADO POTENTIAL LOOKS TO BE BETWEEN THE INTERSTATE 80 AND HIGHWAY 6 CORRIDORS...AND ESPECIALLY ALONG A MINDEN TO YORK LINE. HEAVY RAIN MAY ALSO PRODUCE ARES OF FLASH FLOODING LATER THIS EVENING AS STORMS BECOME MORE WIDESPREAD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN BY EARLY NEXT WEEK AS A SERIES OF DISTURBANCES MOVE THROUGH THE REGION. THESE DAYS WILL BE FURTHER MONITORED FOR ANY SEVERE WEATHER POTENTIAL... HOWEVER AT THIS TIME IT APPEARS THE SEVERE WEATHER RISK IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING... ESPECIALLY ALONG AND NORTH OF HIGHWAY 6. EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE PREPARATIONS NOW FOR QUICK DEPLOYMENT LATE THIS AFTERNOON. STAY TUNDED FOR LATER STATEMENTS. KSZ005>007-017>019-231200- JEWELL-MITCHELL-OSBORNE-PHILLIPS-ROOKS-SMITH- 326 PM CDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE WEATHER WILL EXIST ACROSS ALL OF NORTH CENTRAL KANSAS THIS AFTERNOON AND EARLY EVENING. ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A DRYLINE BY LATE AFTERNOON INTO THE EARLY EVENING OVER NORTH CENTRAL KANSAS. A VERY UNSTABLE ATMOSPHERE WILL ALLOW A FEW OF THESE STORMS TO BECOME SEVERE WITH VERY LARGE HAIL AND DAMAGING WINDS POSSIBLE. THESE STORMS ARE THEN EXPECTED TO DISSIPATE QUICKLY AFTER DARK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN BY EARLY NEXT WEEK AS A SERIES OF DISTURBANCES MOVE THROUGH THE REGION. THESE DAYS WILL BE FURTHER MONITORED FOR ANY SEVERE WEATHER POTENTIAL... HOWEVER AT THIS TIME IT APPEARS THE SEVERE WEATHER RISK IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY LATE THIS AFTERNOON. T
In the hours before
Local storm report, May 22, 6:14 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
614 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0523 PM TSTM WND GST 3 NW GOTHENBURG 40.96N 100.20W
05/22/2004 52 MPH DAWSON NE PUBLIC
&&
ALSO REPORTED 3/4 INCH HAIL
KISNERLocal storm report, May 22, 6:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
631 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 2 NW REPUBLICAN CITY 40.12N 99.25W
05/22/2004 2.75 INCH HARLAN NE PUBLIC
0623 PM HAIL RAGAN 40.31N 99.29W
05/22/2004 2.50 INCH HARLAN NE TRAINED SPOTTER
0621 PM HAIL 2 N REPUBLICAN CITY 40.13N 99.22W
05/22/2004 2.00 INCH HARLAN NE TRAINED SPOTTER
0621 PM HAIL FUNK 40.46N 99.25W
05/22/2004 1.00 INCH PHELPS NE LAW ENFORCEMENT
50 MPH WIND GUSTS
&&
KISNERLocal storm report, May 22, 6:33 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
633 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 7 S WILCOX 40.26N 99.17W
05/22/2004 1.00 INCH FRANKLIN NE LAW ENFORCEMENT
&&
KISNERLocal storm report, May 22, 6:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
640 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0639 PM FUNNEL CLOUD 4 N FRANKLIN 40.15N 98.95W
05/22/2004 FRANKLIN NE NWS EMPLOYEE
&&
KISNERLocal storm report, May 22, 6:43 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
643 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0643 PM FUNNEL CLOUD 5 W CAIRO 41.00N 98.70W
05/22/2004 HALL NE PUBLIC
&&
KISNERLocal storm report, May 22, 6:46 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE HASTINGS NE
646 PM CDT SAT MAY 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0643 PM FUNNEL CLOUD 10 WNW CAIRO 41.06N 98.79W
05/22/2004 SHERMAN NE PUBLIC
&&
CORRECTED LOCATION OF EVENT.
KISNERThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:49 PM CDT | Severe Thunderstorm Warning | GID | Webster | 41 min |
| May 21, 9:19 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 61 min |
| May 21, 10:26 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 49 min |
| May 21, 10:42 PM CDT | Severe Thunderstorm Warning | GID | Adams | 63 min |
| May 21, 10:54 PM CDT | Severe Thunderstorm Warning | GID | Greeley | 66 min |
| May 21, 11:03 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 57 min |
| May 21, 11:31 PM CDT | Severe Thunderstorm Warning | GID | Hall | 59 min |
| May 22, 12:14 AM CDT | Severe Thunderstorm Warning | GID | Valley | 46 min |
| May 22, 12:27 AM CDT | Severe Thunderstorm Warning | GID | Hall, Merrick | 63 min |
| May 22, 12:47 AM CDT | Severe Thunderstorm Warning | GID | Hamilton, York | 58 min |
| May 22, 1:06 AM CDT | Severe Thunderstorm Warning | GID | Nance | 54 min |
| May 22, 1:30 AM CDT | Severe Thunderstorm Warning | GID | Greeley | 45 min |
| May 22, 4:39 PM CDT | Tornado Warning | GID | Furnas | 51 min |
| May 22, 4:57 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 63 min |
| May 22, 5:13 PM CDT | Tornado Warning | GID | Dawson | 62 min |
| May 22, 5:24 PM CDT | Tornado Warning | GID | Furnas, Harlan | 66 min |
| May 22, 6:12 PM CDT | Tornado Warning | GID | Franklin | 63 min |
| May 22, 6:16 PM CDT | Severe Thunderstorm Warning | GID | Kearney, Phelps | 59 min |
| May 22, 6:27 PM CDT | Tornado Warning | GID | Harlan | 33 min |
| May 22, 6:34 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 56 min |
| May 22, 6:39 PM CDT | Tornado Warning | GID | Sherman | 66 min |
| May 22, 6:48 PM CDT | Tornado Warning | GID | Fillmore, Thayer | 42 min |
| May 22, 6:51 PM CDT | Tornado Warning | GID | Adams | 54 min |
| May 21, 7:12 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 63 min |
| May 21, 7:19 PM CDT | Tornado Warning | GID | Osborne | 41 min |
| May 21, 7:59 PM CDT | Severe Thunderstorm Warning | GID | Osborne | 46 min |
| May 21, 8:02 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell | 58 min |
| May 21, 8:59 PM CDT | Severe Thunderstorm Warning | GID | Jewell | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.